Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 42, NWS Seattle, WA

March 30, 2011Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Mar 30, 2011, 1:32 PM PDT for Snohomish County, Washington. It took effect at Mar 31, 2011, 10:49 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 1:32 PM PDT (20:32 UTC)
In effect from
Mar 31, 2011, 10:49 AM PDT
Expired
Mar 31, 2011, 1:33 PM PDT
In force
3 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Snohomish County, WA

The radar

The Seattle radar (KATX), 60 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Stillaguamish River near Arlington (ARGW1). The gauge peaked at 12.22 ft at Mar 31, 2011, 9:00 AM PDT.

actionminormoderatemajor5101503/3003/3104/01
Action stage
10.7 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12167000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WGUS46 KSEW 302032
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
132 PM PDT WED MAR 30 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY.
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.

.FLOOD BULLETIN NO. 3

HEAVY RAIN IN THE CASCADES WILL DRIVE THE STILLAGUAMISH RIVER TO 
FLOOD STAGE. AT THIS TIME ONLY THE NORTH FORK AND THE MAIN STEM AT
ARLINGTON ARE FORECAST TO REACH FLOOD STAGE. THE SOUTH FORK IS 
FORECAST TO REMAIN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-310532-
/O.NEW.KSEW.FL.W.0042.110331T0528Z-110401T0837Z/
/ARGW1.1.ER.110331T0528Z.110331T1800Z.110331T2337Z.NO/
132 PM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* FROM THIS EVENING TO LATE THURSDAY NIGHT.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM 
  WEDNESDAY AND CREST NEAR 13.6 FEET AROUND 11 AM THURSDAY. THE RIVER
  WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-310532-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/GFLW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
132 PM PDT WED MAR 30 2011

FORECAST INFORMATION FOR
  SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS
* AT  1:15 PM WEDNESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST. THE RIVER IS FORECAST TO CREST
  JUST BELOW FLOOD STAGE THURSDAY MORNING.

$$

WAC061-310532-
/O.NEW.KSEW.FL.W.0043.110331T0048Z-110401T1812Z/
/ARLW1.2.ER.110331T0048Z.110331T1800Z.110401T0612Z.NO/
132 PM PDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STILLAGUAMISH RIVER AT ARLINGTON
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT  1:09 PM WEDNESDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM 
  WEDNESDAY AND CREST NEAR 17.9 FEET AROUND 11 AM THURSDAY. THE RIVER
  WILL FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 17.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE FLOODING 
  MAINLY IN THE SILVANA AREA, ALONG NORMAN ROAD AND IN FLORENCE. A 
  STAGE OF 17 FEET ON THE STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO 
  PHASE 3 IN THE SNOHOMISH COUNTY FLOOD PROGRAM.

$$
BURKE
4 follow-up statements
706 
WGUS86 KSEW 310411
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
911 PM PDT WED MAR 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY. 
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. 
 
.FLOOD BULLETIN NO. 8

                NORTH WEST REGION

FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH FORK OF THE
STILLAGUAMISH RIVER AND THE MAIN STEM OF THE STILLAGUAMISH. AT THIS
TIME THE SOUTH FORK OF THE STILLAGUAMISH IS FORECAST TO CREST JUST
BELOW FLOOD STAGE...BUT IT REMAINS UNDER A FLOOD WATCH MEANING THAT
FLOODING THERE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-311311-
/O.EXT.KSEW.FL.W.0042.110331T1630Z-110401T0455Z/
/ARGW1.1.ER.110331T1630Z.110331T1800Z.110331T1955Z.NO/
911 PM PDT WED MAR 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* FROM 9 AM THURSDAY UNTIL THURSDAY EVENING.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 AM 
  THURSDAY AND CREST NEAR 13.2 FEET AROUND 11 AM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-311311-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-110401T1815Z/
/ARLW1.2.ER.110331T0525Z.110331T1800Z.110401T0615Z.NO/
911 PM PDT WED MAR 30 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* FROM 10 PM WEDNESDAY UNTIL FRIDAY MORNING.
* AT  8:54 PM WEDNESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM 
  WEDNESDAY AND CREST NEAR 18.0 FEET AROUND 11 AM THURSDAY. THE RIVER
  WILL FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 18.0 FEET...THE STILLAGUAMISH RIVER WILL FLOOD MANY 
  ROADS INCLUDING HWY 530...PIONEER HIGHWAY...MARINE DRIVE AND 
  NUMEROUS LOCATIONS ALONG NORMAN RD. SWIFT WATERS WILL FLOOD 
  RESIDENTIAL AREAS NEAR SILVANA...NORMAN AND FLORENCE. A STAGE OF 
  18 FEET ON THE STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 3 
  IN THE SNOHOMISH COUNTY FLOOD PROGRAM.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
049 
WGUS86 KSEW 311046
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
346 AM PDT THU MAR 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY. 
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. 
 
.FLOOD BULLETIN NO. 13

                NORTH WEST REGION

FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH FORK OF THE
STILLAGUAMISH RIVER AND THE MAIN STEM OF THE STILLAGUAMISH. AT THIS
TIME THE SOUTH FORK OF THE STILLAGUAMISH IS FORECAST TO CREST JUST
BELOW FLOOD STAGE...BUT IT REMAINS UNDER A FLOOD WATCH MEANING THAT
FLOODING THERE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-311946-
/O.EXT.KSEW.FL.W.0042.110331T1749Z-110401T0332Z/
/ARGW1.1.ER.110331T1749Z.110331T1800Z.110331T1832Z.NO/
346 AM PDT THU MAR 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* FROM 11 AM THURSDAY UNTIL THIS EVENING.
* AT  3:15 AM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 AM 
  THURSDAY AND CREST NEAR 13.1 FEET AROUND 11 AM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-311946-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-110401T1747Z/
/ARLW1.2.ER.110331T1146Z.110331T1800Z.110401T0547Z.NO/
346 AM PDT THU MAR 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* FROM 5 AM THURSDAY UNTIL FRIDAY MORNING.
* AT  3:24 AM THURSDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 AM 
  THURSDAY AND CREST NEAR 17.6 FEET AROUND 11 AM THURSDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 17.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE
FLOODING  MAINLY IN THE SILVANA AREA, ALONG NORMAN ROAD AND IN
FLORENCE. A STAGE OF 17 FEET ON THE STILLAGUAMISH RIVER CORRESPONDS
ROUGHLY TO PHASE 3 IN THE SNOHOMISH COUNTY FLOOD PROGRAM.

$$

WEATHER.GOV/SEATTLE
498 
WGUS86 KSEW 311758
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1058 AM PDT THU MAR 31 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY. 
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. 
 
.FLOOD BULLETIN NO. 19

                NORTH WEST REGION

HEAVY RAIN OVER THE CENTRAL CASCADES BROUGHT THE STILLAGUAMISH RIVER
TO FLOOD STAGE. RAINFALL OVER THE NORTH CASCADES HAS BEEN LESS WITH
THIS EVENT...AND APPEARS TO BE COMING TO AN END. IT IS LOOKING LESS
LIKELY THAT THE SKAGIT AND NOOKSACK RIVERS WILL FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-010258-
/O.EXT.KSEW.FL.W.0042.000000T0000Z-110401T0929Z/
/ARGW1.1.ER.110331T1753Z.110331T1800Z.110401T0029Z.NO/
1058 AM PDT THU MAR 31 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* FROM 11 AM THURSDAY UNTIL LATE TONIGHT.
* AT 10:30 AM THURSDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AROUND FLOOD STAGE AROUND 11 AM 
  THURSDAY...THEN FALL.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-010258-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/GFLW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1058 AM PDT THU MAR 31 2011

* AT 10:15 AM THURSDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 12.9 FEET AROUND 11 AM 
  THURSDAY.

$$

WAC061-010258-
/O.EXT.KSEW.FL.W.0043.000000T0000Z-110401T1812Z/
/ARLW1.1.ER.110331T1439Z.110401T0000Z.110401T0612Z.NO/
1058 AM PDT THU MAR 31 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL FRIDAY MORNING. 
* AT 10:39 AM THURSDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 16.5 FEET
  AROUND 5 PM THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 16.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE MINOR 
  FLOODING MAINLY IN THE SILVANA AREA...INCLUDING OVER PIONEER 
  HIGHWAY AND ALONG NORMAN RD.  A STAGE OF 16 FEET ON THE 
  STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
  COUNTY FLOOD PROGRAM.

$$
BURKE
WEATHER.GOV/SEATTLE
008 
WGUS86 KSEW 312033
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
133 PM PDT THU MAR 31 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. 
 
.FLOOD BULLETIN NO. 20

                NORTH WEST REGION

HEAVY RAIN IN THE CENTRAL CASCADES CAUSED FLOODING ON THE MAIN STEM
OF THE STILLAGUAMISH RIVER NEAR ARLINGTON. THE NORTH FORK CRESTED
JUST BELOW FLOOD STAGE...AND THE SOUTH FORK ALSO CRESTED MORE THAN 
A FOOT BELOW FLOOD STAGE. HEAVY RAIN HAS TAPERED AND ALL REACHES
OF THE STILLAGUAMISH RIVER WILL CONTINUE TO FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-312103-
/O.CAN.KSEW.FL.W.0042.000000T0000Z-110401T0929Z/
/ARGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
133 PM PDT THU MAR 31 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* AT 12:15 PM THURSDAY THE STAGE WAS 11.5 FEET. THE RIVER CRESTED
  AROUND 12.2 FEET ABOUT 9:30 AM THURSDAY MORNING.
* FLOOD STAGE IS 13.0 FEET. 
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-010533-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/GFLW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
133 PM PDT THU MAR 31 2011

* AT  1:15 PM THURSDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER CRESTED AROUND 12.3 FEET ABOUT 10:15 
  THURSDAY MORNING.

$$

WAC061-010532-
/O.CON.KSEW.FL.W.0043.000000T0000Z-110401T1812Z/
/ARLW1.1.ER.110331T1439Z.110401T0000Z.110401T0612Z.NO/
133 PM PDT THU MAR 31 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* UNTIL FRIDAY MORNING. 
* AT  1:09 PM THURSDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 16.5 FEET
  AROUND 5 PM THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TONIGHT.
* IMPACT...AT 16.0 FEET...THE STILLAGUAMISH RIVER WILL CAUSE MINOR 
  FLOODING MAINLY IN THE SILVANA AREA...INCLUDING OVER PIONEER 
  HIGHWAY AND ALONG NORMAN RD.  A STAGE OF 16 FEET ON THE 
  STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
  COUNTY FLOOD PROGRAM.

$$
BURKE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 9:40 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 30, 9:40 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PDT WED MAR 30 2011

.SYNOPSIS...A PLUME OF SUBTROPICAL MOISTURE WILL BRING RAIN TO
WESTERN WASHINGTON THROUGH THURSDAY. THE RAIN MAY BE HEAVY AT TIMES
AT THE COAST AND IN THE MOUNTAINS. DRIER WEATHER IS EXPECTED FRIDAY
AS HIGH PRESSURE BUILDS OVER THE AREA. AN UPPER TROUGH WILL BRING
MORE SHOWERS TO WESTERN WASHINGTON THIS WEEKEND.

&&

.SHORT TERM...CURRENT FORECAST IS ON TRACK WITH NO PLANNED UPDATES.

SATELLITE IMAGERY SHOWS AN IMPRESSIVE PLUME OF MOISTURE AIMED AT W
WA...RIDING ALONG A 200 KT JET. THE FETCH STRETCHES BACK OF DATELINE
WITH PWATS 1.00-1.5 INCHES. WAVES OF MOISTURE WILL STREAM THROUGH
THE REGION OVER THE NEXT 36 HOURS PRODUCING HEAVY RAIN ACROSS THE
AREA...PARTICULARLY THE COAST AND MOUNTAINS. THE AIR MASS IS QUITE
WARM...WITH FREEZING LEVELS OVER 8000 FT NOTED ON THE WESTPORT
PROFILER. THIS MATCHES WELL WITH THE 12Z KUIL SOUNDING. HEAVY RAIN
IN THE MOUNTAINS WILL LEAD TO SHARP RISES ON THE RIVERS AND POSSIBLE
FLOODING. FLOOD WATCHES REMAIN IN EFFECT FOR PORTIONS OF W WA /SEE
HYDROLOGY DISCUSSION BELOW/. WITH STRONG WLY FLOW ALOFT...DOWNSLOPE
FLOW OFF THE OLYMPICS WILL PUT THE CENTRAL PUGET SOUND AREA IN THE
RAIN SHADOW. NAM12 ONLY SHOWS ABOUT 0.25 INCHES OF PRECIP IN THE
SEATTLE METRO THROUGH THU AFTERNOON.

STILL LOOKS LIKE WE WILL SEE A BREAK IN THE ACTION THU NIGHT INTO
FRI...THEN A FEW SHOWERS FRI NIGHT INTO SAT AS AN UPPER LEVEL TROUGH
MOVES INLAND. SNOW LEVELS DROP BACK DOWN TO 2000 FT ON
SAT...ALTHOUGH SNOWFALL DOES NOT LOOK TOO HEAVY IN THE MOUNTAINS. 33

.LONG TERM...PREVIOUS DISCUSSION...LONG RANGE MODELS SHOW A CHANGE
IN THE PATTERN OVER THE WEEKEND INTO THE MIDDLE OF NEXT WEEK. A
SERIES OF COOLER UPPER TROUGHS WILL DIG SWD OUT OF THE GULF OF AK
ACROSS THE PAC NW. THESE SYSTEM WILL BRING SHOWERY WEATHER TO THE
LOWLANDS AND PERIODS OF SNOW TO THE MOUNTAINS WILL SNOW LEVELS
FALLING BACK DOWN TO THE 3-4K FT LEVEL. SOME MODEL SUGGEST A PERIOD
OF MOSTLY DRY WEATHER SUNDAY INTO EARLY MONDAY BUT CONFIDENCE ON
TIMING OF ANY BREAKS THAT FAR OUT IS LOW. WILL KEEP A CHANCE OF
SHOWERS IN THE FORECAST. MERCER

&&

.HYDROLOGY...FOCUS OF THE HEAVIEST RAIN SO FAR HAS BEEN IN THE
CENTRAL CASCADES...FROM ABOUT MOUNT RAINIER NORTH TO THE BASIN OF
THE STILLAGUAMISH. ALL OF THE RAIN GAUGES THAT HAVE RECEIVED MORE
THAN AN INCH IN THE LAST SIX HOURS WERE IN THIS REGION...OR ON THE
WESTERN OLYMPIC PENINSULA. THE RIVERS OF MOST IMMEDIATE CONCERN FLOW
OUT OF THESE AREAS.

HAVE ALREADY ISSUED A FLOOD WARNING FOR THE TOLT RIVER IN KING
COUNTY. THE BOGACHIEL RIVER ON THE NORTHWEST OLYMPIC PENINSULA AND
THE WHOLE STILLAGUAMISH AND SNOHOMISH/SNOQUALMIE SYSTEMS ALSO SEEM
LIKELIEST TO FLOOD AND WILL MAKE A WARNING DECISION SOON. THE FLOOD
WATCH WILL REMAIN IN EFFECT FOR MOST OF WESTERN WASHINGTON.

THE NAM AND GFS HAVE MADE ONLY A LITTLE PROGRESS TOWARD CONVERGING
ON THE SAME SOLUTION...THOUGH BOTH HAVE HEAVY RAIN CONTINUING IN THE
CENTRAL CASCADES UNTIL 15Z-18Z THURSDAY...AND IN HIGHER AMOUNTS THAN
CURRENTLY FORECAST. WILL BE UPDATING THE QPF TO REFLECT MORE RAIN IN
THIS REGION. THE GFS STILL PUTS MORE RAIN IN THE NORTH CASCADES
WHILE THE NAM AND ESPECIALLY ITS MM5 HAS MORE IN THE SOUTH CASCADES.
THE LATEST NAM DOES TREND A BIT TOWARD A MORE NORTHERLY SOLUTION.
WILL LIKELY USE A BLEND OF THE MM5-NAM AND MM5-GFS WHEN THEY ARE
AVAILABLE TO ARRIVE AT THE QPF GRIDS.

RAINFALL OVER THE GREEN RIVER BASIN WILL BE HEAVY AT TIMES...PERHAPS
EXCEEDING 3 INCHES OVER 48 HOURS. IT SHOULD BE NOTED THAT THE
MM5-NAM SHOWS A MEAN AREAL PRECIPITATION OVER THE HOWARD HANSON DAM
BASIN OF 3.8 INCHES FROM 18Z TODAY THROUGH 18Z THURSDAY. LOCAL
INFLOW BELOW HOWARD HANSON DAM COULD BE SIGNIFICANT. BURKE

&&

.AVIATION...STRONG MOIST WLY FLOW ALOFT WILL CONTINUE ACROSS THE
AREA THROUGH 18Z THU. WITH A TROPICAL TAP TO THE MOISTURE...HEAVY
RAINFALL IS EXPECTED FOR THE CASCADES...OLYMPICS AND COASTAL AREAS.
CIGS WILL GENERALLY BE LOW...BKN-OVC015 WITH AREAS OF CIGS
OVC005-008. STRONG WESTERLY FLOW ALOFT WILL INTERACT WITH THE
TERRAIN TO GIVE SOUTHERLY WINDS 15 TO 25 KT WITH SOME GUSTS TO 35 KT
TO THE LEE OF THE COASTAL TERRAIN AND ALONG THE IMMEDIATE COASTAL
ZONES. VIS IN HEAVIER RAINFALL WILL RANGE FROM 1-3 SM AND WILL
AVERAGE 4SM MOST AREAS THROUGH MIDDAY THU.

KSEA...NEAR STEADY STATE CONDITIONS EXPECTED THROUGH 18Z THU WITH
STRONG WESTERLY FLOW ALOFT...27040KT AT 5000 FT...AND SOUTHERLY WIND
15G25KT AT THE SURFACE. CIGS BKN008 OVC015 LIKELY WILL DOMINATE
THROUGH 18Z THU...BUT MAY IMPROVE SLIGHTLY TO SCT008 OVC015 AFTER
02Z THIS EVENING AS THE MOISTURE PLUME LIFTS SLIGHTLY NORTHWARD.
ALBRECHT

&&

.MARINE...STRONG S TO SW FLOW WILL CONTINUE THROUGH MIDDAY THU AS A
PLUME OF TROPICAL MOISTURE STREAMS INTO THE PACIFIC NW. EXPECT SMALL
CRAFT ADVISORY CONDITIONS ALL WATERS WITH STRONGEST 20-30 KT WINDS
IN PUGET SOUND WHERE WESTERLY FLOW INTERACTING WITH THE OLYMPICS IS
ENHANCING SOUTHERLY PRES GRADIENTS. WITH ALL OF THE SOUTHERLY FLOW
THROUGH PUGET SOUND...EXPECT INFLOW THROUGH THE STRAIT OF JUAN DE
FUCA TO BE CUT OFF SOMEWHAT...LIMITING CONDITIONS IN THE STRAIT TO
SMALL CRAFT ADVISORY CONDITIONS. THE GALE WARNING WAS CANCELED.

A FRONTAL SYSTEM WILL MOVE EAST ACROSS THE AREA MIDDAY THU. EXPECT
WINDS TO TURN TO WESTERLY BEHIND THE FRONT...BUT WITH PRES GRADIENTS
EASING...EXPECT MAINLY SMALL CRAFT ADVISORY CONDITIONS TO DOMINATE
THROUGH THE STRAIT THU AFTERNOON AND EVENING.

HIGH PRES WILL BUILD OVER THE WATERS FRI THEN SHIFT E OF THE
CASCADES FRI NIGHT AND EARLY SAT. ALBRECHT

&&

.AVALANCHE...PREVIOUS DISCUSSION...THE MAJOR WARM FRONT WITH
MOISTURE OF TROPICAL ORIGINS SHOULD MOVE TO THE NW TUESDAY NIGHT AND
MOST OF WEDNESDAY. MOTHER NATURE IS ABOUT TO APPLY MAJOR RAIN AND
WARMING TO WHAT APPEARS TO BE A DEEP LARGELY UNCONSOLIDATED WINTER
SNOWPACK THAT HAS NOT EXPERIENCED SIGNIFICANT RAIN OR WARMING. TOTAL
SNOW DEPTHS ARE AT WINTER MAXES YESTERDAY AND TODAY AT SEVERAL
LOCATIONS IN THE CENTRAL AND SOUTH CASCADES. THE CASCADES HAD 10-20
FEET OF SNOWFALL LATE FEBRUARY TO LATE MARCH AND IT HAS REMAINED
COOL SINCE. THE RAIN AND WARMING WILL LOAD AND WEAKEN SURFACE AND
UPPER SNOW PACK LAYERS AND SHOULD CAUSE AVALANCHES ON WEDNESDAY.
INITIAL SURFACE AVALANCHES MAY CAUSE RELEASES TO LAYERS FROM EARLIER
IN MARCH OR FEBRUARY OR EVEN JANUARY. MODELS VARY BUT THESE
CONDITIONS MAY LAST INTO THURSDAY AS WELL. THE 12 UTC 29 MARCH GFS40
KM SHOWS OVER 9 INCHES OF RAIN IN THE NORTH TO CENTRAL CASCADES FOR
THE 48 HOURS ENDING THURSDAY NIGHT. WARNING ISSUED FOR EXTREME
AVALANCHE DANGER ON WEDNESDAY. AVOID ALL AVALANCHE TERRAIN
WEDNESDAY. PLEASE VISIT NWAC.US FOR DETAILS. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...EXTREME AVALANCHE WARNING FOR TODAY OLYMPICS AND CASCADES.

     FLOOD WATCHES IN EFFECT FOR PORTIONS OF W WA.

PZ...SMALL CRAFT ADVISORY ALL WATERS.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

In the hours before

Local storm report, Mar 30, 9:35 AM PDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     HEAVY RAIN       1 ENE ABERDEEN          46.98N 123.83W
03/30/2011  M2.38 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT MIDNIGHT.

&&

DDAMICO

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:54 PM PDTGale WarningSEW12 hr
Mar 30, 8:58 AM PDTRiver Flood WarningSEWKing44 hr
Mar 30, 11:15 AM PDTRiver Flood WarningSEWKing48 hr
Mar 30, 11:15 AM PDTRiver Flood WarningSEWKing4 days
Mar 30, 1:32 PM PDTRiver Flood WarningSEWSnohomish32 hr
Mar 30, 2:23 PM PDTRiver Flood WarningSEWSnohomish32 hr
Mar 30, 2:23 PM PDTRiver Flood WarningSEWPierce30 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.